Alert archive / Kansas / Winter Storm Warnings in 2015

Winter Storm Warning 3, NWS Wichita, KS

December 13, 2015Barton County, Russell County, Kansas

NWS Wichita, KS issued this winter storm warning at Dec 13, 2015, 4:02 AM CST for Barton County, Russell County, Kansas. It took effect at Dec 13, 2015, 3:00 PM CST. It was in force for 13 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 13, 2015, 4:02 AM CST (10:02 UTC)
In effect from
Dec 13, 2015, 3:00 PM CST
Expired
Dec 14, 2015, 3:32 AM CST
In force
13 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 9:52 PM CSTSNOW 1Russell, KSONE INCH OF SNOW REPORTED IN TOWN ALSO SOME REPORTS OF CARS SLIDING OFF THE ROAD DUE TO SLUSHY SNOW ACCUMULATION ON ROADS.
Dec 13, 11:33 PM CSTSNOW 2Russell, KS
Dec 14, 2:38 AM CSTSNOW 4Russell, KSSNOW ESTIMATED BETWEEN 3 AND 4 INCHES IN THE CITY OF RUSSELL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WWUS43 KICT 131002
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
402 AM CST SUN DEC 13 2015

DEFAULT OVERVIEW SECTION
KSZ032-047-140015-
/O.UPG.KICT.WS.A.0001.151213T1800Z-151214T1200Z/
/O.NEW.KICT.WS.W.0003.151213T2100Z-151214T1200Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
402 AM CST SUN DEC 13 2015

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM
3 PM THIS AFTERNOON TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT. 

* TIMING...THE HEAVIEST SNOW IS EXPECTED DURING THE LATE AFTERNOON
  AND EVENING HOURS. SNOW WILL DIMINISH DURING THE EARLY MORNING
  HOURS ON MONDAY.

* SNOW ACCUMULATIONS...OF 5 TO 7 INCHES WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE.

* WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH
  GUSTS NEAR 30 MPH DURING THE AFTERNOON AND EVENING HOURS.

* IMPACTS...THE COMBINATION OF SNOW AND GUSTY NORTHWEST WINDS MAY
  REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. SLUSH AND WET
  SNOW ACCUMULATIONS WILL ALSO CREATE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ033-140015-
/O.UPG.KICT.WS.A.0001.151213T1800Z-151214T1200Z/
/O.NEW.KICT.WW.Y.0010.151214T0000Z-151214T1200Z/
LINCOLN-
INCLUDING THE CITIES OF...SYLVAN GROVE...BEVERLY...BARNARD
402 AM CST SUN DEC 13 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE HEAVIEST SNOW IS EXPECTED DURING THE EVENING AND
  OVERNIGHT HOURS. SNOW WILL DIMINISH DURING THE EARLY MORNING
  HOURS ON MONDAY.

* SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE EXPECTED.

* WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH
  GUSTS NEAR 30 MPH DURING THE EVENING HOURS.

* IMPACTS...THE COMBINATION OF SNOW AND GUSTY NORTHWEST WINDS 
  MAY REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. SLUSH AND 
  WET SNOW ACCUMULATIONS WILL ALSO CREATE HAZARDOUS TRAVEL 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ048-050-140015-
/O.NEW.KICT.WW.Y.0010.151214T0000Z-151214T1200Z/
ELLSWORTH-RICE-
INCLUDING THE CITIES OF...ELLSWORTH...WILSON...LYONS...STERLING
402 AM CST SUN DEC 13 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. 

* TIMING...THE HEAVIEST SNOW IS EXPECTED DURING THE EVENING AND
  OVERNIGHT HOURS. SNOW WILL DIMINISH DURING THE EARLY MORNING
  HOURS ON MONDAY.

* SNOW ACCUMULATIONS...OF 2 TO 5 INCHES ARE EXPECTED.

* WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH
  GUSTS NEAR 30 MPH DURING THE EVENING HOURS.

* IMPACTS...THE COMBINATION OF SNOW AND GUSTY NORTHWEST WINDS 
  MAY REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. SLUSH AND 
  WET SNOW ACCUMULATIONS WILL ALSO CREATE HAZARDOUS TRAVEL 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
307 
WWUS43 KICT 131653
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1053 AM CST SUN DEC 13 2015

...MODERATE SNOW IN CENTRAL KANSAS THIS EVENING...

KSZ032-047-140700-
/O.CON.KICT.WS.W.0003.151213T2100Z-151214T1200Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
1053 AM CST SUN DEC 13 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CST MONDAY...

* TIMING...THE HEAVIEST SNOW IS EXPECTED DURING THE LATE 
  AFTERNOON AND EVENING HOURS. SNOW WILL DIMINISH DURING THE 
  EARLY MORNING HOURS ON MONDAY. 

* SNOW ACCUMULATIONS...OF 5 TO 7 INCHES WITH LOCALLY HIGHER 
  AMOUNTS POSSIBLE. 

* WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH 
  GUSTS NEAR 30 MPH DURING THE AFTERNOON AND EVENING HOURS. 

* IMPACTS...THE COMBINATION OF SNOW AND GUSTY NORTHWEST WINDS 
  MAY REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. SLUSH AND 
  WET SNOW ACCUMULATIONS WILL ALSO CREATE HAZARDOUS TRAVEL 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ033-048-050-140700-
/O.CON.KICT.WW.Y.0010.151214T0000Z-151214T1200Z/
LINCOLN-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...SYLVAN GROVE...BEVERLY...BARNARD...
ELLSWORTH...WILSON...LYONS...STERLING
1053 AM CST SUN DEC 13 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST MONDAY...

* TIMING...THE HEAVIEST SNOW IS EXPECTED DURING THE EVENING AND 
  OVERNIGHT HOURS. SNOW WILL DIMINISH DURING THE EARLY MORNING 
  HOURS ON MONDAY. 

* SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE EXPECTED.

* WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH 
  GUSTS NEAR 30 MPH DURING THE EVENING HOURS. 

* IMPACTS...THE COMBINATION OF SNOW AND GUSTY NORTHWEST WINDS 
  MAY REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. SLUSH AND 
  WET SNOW ACCUMULATIONS WILL ALSO CREATE HAZARDOUS TRAVEL 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

MWM/KETCHAM
024 
WWUS43 KICT 132127
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CST SUN DEC 13 2015

DEFAULT OVERVIEW SECTION
KSZ032-047-141130-
/O.CON.KICT.WS.W.0003.000000T0000Z-151214T1200Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
327 PM CST SUN DEC 13 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* TIMING...THE HEAVIEST SNOW IS EXPECTED THIS EVENING AND
  OVERNIGHT. SNOW WILL DIMINISH DURING THE EARLY MORNING HOURS ON
  MONDAY.

* SNOW ACCUMULATIONS...OF 3 TO 5 INCHES WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE.

* WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH
  GUSTS NEAR 30 MPH DURING EVENING AND OVERNIGHT HOURS.

* IMPACTS...TRAVEL WILL BE DANGEROUS FROM WIND DRIVEN SNOW AND
  SLUSHY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ033-048-050-141130-
/O.CON.KICT.WW.Y.0010.151214T0000Z-151214T1200Z/
LINCOLN-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...SYLVAN GROVE...BEVERLY...BARNARD...
ELLSWORTH...WILSON...LYONS...STERLING
327 PM CST SUN DEC 13 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

* TIMING...THE HEAVIEST SNOW IS EXPECTED DURING THE OVERNIGHT
  HOURS. SNOW WILL DIMINISH DURING THE EARLY MORNING HOURS ON
  MONDAY.

* SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE EXPECTED.

* WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH
  GUSTS NEAR 30 MPH DURING THE EVENING AND OVERNIGHT HOURS.

* IMPACTS...TRAVEL WILL BE DIFFICULT FROM WIND DRIVEN SNOW AND
  SLUSHY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KRC
970 
WWUS43 KICT 140932
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
332 AM CST MON DEC 14 2015

KSZ032-047-141045-
/O.CAN.KICT.WS.W.0003.000000T0000Z-151214T1200Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
332 AM CST MON DEC 14 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
STORM WARNING. 

SOME ADDITIONAL LIGHT SNOW WILL LINGER THROUGH DAYBREAK IN RUSSELL
COUNTY...BUT LITTLE ADDITIONAL ACCUMULATION IS ANTICIPATED. 

$$

KSZ033-048-050-141045-
/O.CAN.KICT.WW.Y.0010.000000T0000Z-151214T1200Z/
LINCOLN-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...SYLVAN GROVE...BEVERLY...BARNARD...
ELLSWORTH...WILSON...LYONS...STERLING
332 AM CST MON DEC 14 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW MAY LINGER ALONG AND NORTH OF I-70 THROUGH DAYBREAK...
HOWEVER LITTLE ADDITIONAL ACCUMULATION IS ANTICIPATED.

$$

HOWERTON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 3:16 AM CST, 46 minutes earlier.

Area forecast discussion, Dec 13, 3:16 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
316 AM CST SUN DEC 13 2015

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 315 AM CST SUN DEC 13 2015

A POTENT MID/UPPER TROUGH OVER THE SOUTHERN ROCKIES THIS MORNING
WILL LIFT RAPIDLY NORTH AND EAST ACROSS THE SOUTHERN PLAINS AND INTO
THE CENTRAL PLAINS STATES THIS AFTERNOON AND TONIGHT. THE LATEST NAM
AND GFS HAVE COME INTO AGREEMENT WITH THE ECMWF AND SUPPORT A MORE
SOUTHERN TRACK OF THE MID/UPPER TROUGH. WIDESPREAD RAIN WILL BEGIN
TO TRANSITION TO SNOW AFTER 4-5 PM ACROSS CENTRAL KS AS STRONG
DYNAMIC LIFT HELPS TO COOL THE COLUMN SUPPORTING A TRANSITION TO A
PERIOD OF MODERATE TO PERHAPS HEAVY SNOW THROUGH THE EVENING AND
OVERNIGHT HOURS. THERE REMAINS SOME UNCERTAINTY IN HOW QUICKLY THE
COLUMN WILL COOL WHICH WILL HAVE LARGE IMPLICATIONS ON POTENTIAL
SNOW ACCUMULATIONS. A MORE RAPID TRANSITION TO SNOW COULD RESULT IN
POTENTIALLY SIGNIFICANT ACCUMULATIONS WITHIN THE TROWAL AIRSTREAM
ACROSS PORTIONS OF CENTRAL KS. DUE TO THE PROGRESSIVE NATURE OF THE
MID/UPPER TROUGH AND DURATION OF HEAVIEST SNOW MAY ONLY LINGER FOR 4-
5 HOURS WHICH SHOULD HELP LIMIT ACCUMULATIONS. AT THIS POINT WE ARE
EXPECTING A SWATH OF 5-7 INCHES GENERALLY ALONG AND WEST OF HWY 156
OR ALONG AND WEST OF A LINE FROM NEAR GREAT BEND TO LINCOLN AND A
WINTER STORM WARNING WILL BE ISSUED FOR THOSE 3 COUNTIES IN OUR
FORECAST AREA. A NARROW WINTER WEATHER ADVISORY WILL EXTEND
IMMEDIATELY SOUTH AND EAST OF THIS WARNING WHERE A FEW INCHES OF WET
SNOW WILL BE POSSIBLE BY MONDAY MORNING. FURTHER SOUTH AND EAST
ACROSS SOUTH CENTRAL KS...A QUICK TRANSITION TO SNOW MAY OCCUR
HOWEVER ONLY MINOR ACCUMULATIONS AROUND A TRACE ARE ANTICIPATED.

MON-TUE...MODERATING TEMPERATURES ARE EXPECTED ON MONDAY AS
SHORTWAVE RIDGING RETURNS TO THE CENTRAL CONUS IN THE WAKE OF THE
VIGOROUS WINTER STORM. SEASONABLY MILD TEMPERATURES NEAR 50 ARE
EXPECTED FOR MOST AREAS...ALTHOUGH SNOW COVERED AREAS OF CENTRAL KS
MAY REMAIN COOLER. ANOTHER SHORTWAVE TROUGH IS PROGGED TO MOVE OVER
THE CENTRAL ROCKIES AND IMPACT THE CENTRAL HIGH PLAINS AND MUCH OF
THE NORTHERN HIGH PLAINS REGION. DEEP LAYER WESTERLY FLOW ON THE
SOUTHERN PERIPHERY OF THE TROUGH SHOULD BRING INCREASING LARGE-SCALE
FORCING FOR SUBSIDENCE TO MUCH OF CENTRAL AND EASTERN KANSAS TUE-TUE
NIGHT. MILD TEMPERATURES WILL PREVAIL ONCE AGAIN WITH HIGHS RANGING
FROM NEAR 40 ACROSS CENTRAL KS TO THE LOW 60S IN FAR SOUTHEAST KS.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 258 AM CST SUN DEC 13 2015

A RETURN TO MORE SEASONABLE TEMPERATURES AND DRY WEATHER
CONDITIONS IS EXPECTED THROUGH MUCH OF THE WORK WEEK AS A LONG WAVE
TROUGH REMAINS SITUATED ACROSS THE CENTRAL CONUS. A MID/UPPER RIDGE
WILL BEGIN TO TRANSLATE EASTWARD ACROSS THE ROCKIES LATE IN THE WEEK
AND OVER THE WEEKEND SUPPORTING MODERATING TEMPERATURES AS WE MOVE
INTO FRI-SAT.

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1153 PM CST SAT DEC 12 2015

WDSPRD -RA & OCNL EMBEDDED TSRA WL CONT ACRS ALL AREAS THE REST OF
THE NGT W/ EQUALLY WDSPRD IFR/LIFR CIGS & VSBYS. WITH THE STRONG
COLD FRONT MOVG VERY SLOWLY SE THRU SUN MRNG NLY WINDS FROM 17-22
KTS SUSTAINED W/ 25-30KT GUSTS WOULD PREVAIL ACRS CNTRL & SC KS
THRU SUN AFTN. (SUCH VELOCITIES SHUD ARRIVE KICT ~09Z).

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    46  33  51  35 / 100  50   0   0
HUTCHINSON      42  31  48  33 / 100  80  10   0
NEWTON          46  32  49  33 / 100  60  10   0
ELDORADO        56  35  52  35 / 100  40  10   0
WINFIELD-KWLD   61  34  54  38 /  90  40   0   0
RUSSELL         37  28  44  29 / 100 100  10  10
GREAT BEND      37  28  46  29 / 100 100   0  10
SALINA          42  32  47  31 / 100  90  10  10
MCPHERSON       44  32  48  32 / 100  80  10   0
COFFEYVILLE     64  38  54  39 / 100  40   0   0
CHANUTE         63  38  53  37 / 100  40  10   0
IOLA            63  37  52  36 / 100  40  10   0
PARSONS-KPPF    63  38  54  38 / 100  40  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON TODAY TO 6 AM CST MONDAY FOR
KSZ032-033-047.

WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST MONDAY FOR
KSZ048-050.

&&
Hazardous weather outlook, Dec 12, 8:07 PM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
807 PM CST SAT DEC 12 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-140215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
807 PM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS...A FEW THAT MAY PRODUCE HAIL UP TO ONE
HALF INCH DIAMETER...REMAIN POSSIBLE FOR MOST AREAS FOR THE REST
OF THE NIGHT. THE EXCEPTIONS WOULD BE LINCOLN...RUSSELL AND BARTON
COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN WILL TRANSITION TO SNOW ACROSS PORTIONS OF CENTRAL KANSAS ON
SUNDAY AFTERNOON OR EVENING. ACCUMULATIONS FROM 3 TO 7 INCHES ARE
POSSIBLE THROUGH SUNDAY NIGHT. FOR DETAILS...PLEASE REFER TO THE
WINTER STORM WARNING THAT IS IN EFFECT FOR LINCOLN...RUSSELL AND
BARTON COUNTIES FROM SUNDAY AFTERNOON UNTIL LATE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

ES

In the hours before

Local storm report, Dec 12, 10:19 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1019 PM CST SAT DEC 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     FLOOD            MOUNDRIDGE              38.20N 97.52W
12/12/2015                   MCPHERSON          KS   LAW ENFORCEMENT

            SIX TO EIGHT INCHES OF STANDING WATER ON SOME STREETS.

&&

ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 9:18 PM CSTSpecial Weather StatementICTHarvey27 min
Dec 12, 10:17 PM CSTAreal Flood WarningICTMcPherson9 hr
Dec 13, 4:02 AM CSTWinter Weather AdvisoryICTEllsworth, Lincoln, Rice24 hr
Dec 13, 9:15 AM CSTAreal Flood WarningICTMcPherson, Saline48 hr
Dec 13, 12:54 PM CSTAreal Flood WarningICTHarvey, McPherson46 hr
Dec 13, 2:33 PM CSTSpecial Weather StatementICTEllsworth, Lincoln, McPherson, Russell, Saline27 min
Dec 13, 3:44 PM CSTRiver Flood WarningICTSedgwick40 hr
Dec 13, 3:46 PM CSTAreal Flood WarningICTHarvey, Sedgwick42 hr
Dec 13, 3:54 PM CSTRiver Flood WarningICTHarvey, Reno3 days
Dec 13, 5:22 PM CSTAreal Flood WarningICTEllsworth, Kingman, McPherson, Reno, Rice, Saline and 1 more64 hr
Dec 13, 5:57 PM CSTAreal Flood WarningICTMarion22 hr

Nearby

Winter Storm Warnings in Kansas, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.